Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 28, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 27, 2019, 2:59 PM EST. It took effect at Feb 28, 2019, 3:50 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2019, 2:59 PM EST (19:59 UTC)
- In effect from
- Feb 28, 2019, 3:50 AM EST
- Expired
- Feb 28, 2019, 1:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
418 WHUS71 KPHI 271959 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 259 PM EST Wed Feb 27 2019 ANZ451>455-280900- /O.NEW.KPHI.SC.Y.0028.190228T1100Z-190228T1700Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 259 PM EST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON EST THURSDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 6 AM to noon EST Thursday. * WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
890 WHUS71 KPHI 280850 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 350 AM EST Thu Feb 28 2019 ANZ451>455-281800- /O.EXT.KPHI.SC.Y.0028.190228T0850Z-190228T1800Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 350 AM EST Thu Feb 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...North winds 10 to 15 knots with gusts up to 25 knots until early afternoon. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
339 WHUS71 KPHI 281418 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 918 AM EST Thu Feb 28 2019 ANZ430-431-281800- /O.EXA.KPHI.SC.Y.0028.000000T0000Z-190228T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 918 AM EST Thu Feb 28 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 1 PM EST this afternoon. * WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 kt. Seas 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ451>455-281800- /O.CON.KPHI.SC.Y.0028.000000T0000Z-190228T1800Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 918 AM EST Thu Feb 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...North winds around 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
168 WHUS71 KPHI 281741 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1241 PM EST Thu Feb 28 2019 ANZ430-431-451>455-281845- /O.EXP.KPHI.SC.Y.0028.000000T0000Z-190228T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1241 PM EST Thu Feb 28 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... Winds have diminished below Small Craft Advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 9:38 AM EST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 27, 9:38 AM EST, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 938 AM EST Wed Feb 27 2019 .SYNOPSIS... High pressure will begin retreating today as a weak low pressure system approaches the area from the west. This system will affect the region through tonight, then high pressure returns briefly on Thursday. Another weak low pressure system will pass south of our area Thursday night into early Friday with a stronger low to follow on Saturday as it moves northeast through the Ohio Valley into the northeastern US. A cold front is expected to follow in its wake early Sunday then high pressure returns early next week. A coastal low may impact the area Tuesday of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 930 AM Update...No major changes to the forecast. We just updated temperatures for this morning based on latest obs and trends. Previous Discussion: Surface high pressure over the eastern Great Lakes builds east today, then moves towards the Gulf of Maine later today. Meanwhile, weak low pressure over the Midwest will lift towards the Ohio Valley, and this pushes a warm front towards the region as the day progresses. Quite dry across the region with surface dewpoints in the single digits for the northern half of the forecast area, and in the teens and low 20s across the southern half. Despite light onshore flow, with light northeast winds this morning gradually veering to the southeast later this afternoon, it will take some time for the lower levels of the atmosphere to moisten up enough to support precip. Current dewpoint depressions are on the order of 10-20 degrees. Although surface temps will rise later this morning, it will take quite some time for the surface dewpoints to rise as well. Any precip that develops this morning, mainly across the far northern zones, will likely dry up before reaching the ground. There is some snow across western New York and western Pennsylvania, but not making much eastward progression. Will carry chance PoPs for the northern zones, but for light snow, mainly this morning. Dry slot then lifts north this afternoon. PoPs up north generally decrease. Warm front continues to lift north through the day, and should be through the southern half of the forecast area by early evening. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... Low pressure over western Pennsylvania and West Virginia will track to the north and east tonight, then moves offshore by daybreak Thursday. High pressure remains to the north of the area. Snow increases over the far northern zones this evening, and will likely result in a couple of inches of snow accumulation this evening. The heaviest of the snow should arrive after the evening commute. Elsewhere, with midlevel warming, and potential evaporational cooling for most of the area, for areas along and south of I-78, can expect a quick shot of snow, changing to sleet and freezing rain. However, important to note that QPF amounts are quite low. So not expecting much in the way of icing, but there may be a glaze, generally between I-195 and I-80, after the evening commute this evening. Since snow amounts in the far northern zones will range from 1-2", and the confidence is low on freezing rain/icing potential from I-80 to I-195, will not issue a Winter Weather Advisory at this time. Precip ends by daybreak Thursday. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Low pressure will be offshore by Thursday morning and high pressure will build from the west bringing fair weather, near average temperatures, and dry air on Thursday. Thursday night into early Friday, a shortwave is forecast to move through the region in advance of a deepening trough across the Great Lakes. Forecast models differ quite substantially even at this range regarding details for this system. The GFS and ECMWF have a weaker and thus faster/drier wave whereas the NAM/NAMNest have a stronger and thus slower/wetter wave. However, the latest ECMWF run has trended back to a slightly wetter solution again. To this end, forecast confidence remains low for this potential wintry event. Given the subtle nature of the shortwave, will favor a slightly slower and wetter solution in the forecast. As far a p-type, a mix of snow/sleet/rain appears probable across our southern Delmarva counties and Cape May County with all snow elsewhere. Given the placement of the surface low to our south offshore of NC/VA, it appears the highest QPF will be favored across Delmarva and far southern NJ. Snow accumulations are currently expected to remain light with a coating of snow possible across the entire forecast area Thursday night into Friday morning, but may reach advisory criteria (~2" or more) in some locales, especially northern Delmarva, SE PA, and southern NJ. This system has the potential to impact the Friday morning commute. High temps Friday will be dependent on exactly how much snow falls, but should reach into the upper 30s, perhaps lower 40s, outside of the Poconos. Friday night through Tuesday... The pattern remains active over the weekend and into early next week as a long wave ridge moves from the central into the eastern CONUS while a long wave ridge builds over western Canada. This will also favor temperatures trending below average by early next week. In terms of the details, the next low pressure system looks to affect the area later Friday night into Saturday as a primary low moves NE through the Ohio Valley with a secondary low potentially developing off the coast by later Saturday. This setup should favor a warmer, mainly rain scenario but there could be some snow or mixed precip at the onset...especially north of the I-95 corridor. Precip may also end as a rain/snow mix or all snow early Sunday, especially toward the north. Following this system a cold front moves through by early Sunday bringing in colder drier conditions. Highs Saturday should be mainly in the 40s with highs by Sunday looking to be about 5-10 degrees colder. Heading into the late Sunday into next Monday time frame, long wave trough will be setting up over the east with a baroclinic zone south of the area. The potential exists for a storm system to developing to our south along this baroclinic zone and potentially affect the area with some snow by Sunday night into Monday, but at this time forecast confidence is low on this. This system should be off to our east by next Tuesday with the main story by this time being colder temperatures as temps look to be a good 10 degrees below average. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...VFR with CIGs lowering from around 15000 ft to around 5000 ft. There is a slight chance for light snow at KABE, but confidence is too low to mention in the TAF at this time. NE winds less than 10 kt, veering to the SE later today. Tonight...MVFR/IFR CIGs develop this evening. A wintry mix of snow, then sleet and freezing rain, could impact KRDG/KABE/KTTN in the evening. There is a lower chance for the wintry mix down to KPHL/KPNE, but will not mention in TAFs. Generally dry at KILG/KMIV/KACY. Conditions improve to VFR towards daybreak Thursday. LGT/VRB winds, becoming NW around 10 kt towards daybreak Thursday. Outlook... Thursday...VFR with N winds 5 to 10 kts. High confidence. Thursday night through Friday...Light snow developing overnight, mainly I-95 corridor terminals and south, with MVFR to IFR conditions possible. NE winds 5 to 10 kts turning E later in the day. Moderate confidence. Friday night through Saturday night...Widespread rain developing by the morning with conditions MVFR with IFR probable. Snow may mix in Friday night for northern terminals. E winds around 5 kts becoming light and variable during the day then becoming W 5 to 10 kts Saturday night. Low confidence. Sunday...Becoming VFR. NW winds 10-20 kts. && .MARINE... Today and tonight...Sub-SCA conditions with NE winds this morning at 10-20 kt, veering to the SE 5-10 kt later today. Winds become NW 10- 15 kt late tonight. Outlook... Wednesday through Saturday...Sub-SCA conditions are expected through this period. Seas are expected to build to 4-5 feet Friday into Saturday as the next storm system approaches. Saturday night through Sunday...SCA conditions possible by late Saturday night into Sunday as NW winds increase to 15-25 knots. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Staarmann Near Term...Fitzsimmons/MPS Short Term...MPS Long Term...Fitzsimmons/Staarmann Aviation...MPS/Staarmann Marine...MPS/Staarmann
Hazardous weather outlook, Feb 27, 3:38 AM EST, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 338 AM EST Wed Feb 27 2019 NJZ001-PAZ054-055-280900- Sussex-Carbon-Monroe- 338 AM EST Wed Feb 27 2019 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ007>010-012>015-PAZ062-280900- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Northampton- 338 AM EST Wed Feb 27 2019 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey and east central Pennsylvania. .DAY ONE...Today and tonight. A brief period of snow, changing to a wintry mix of sleet and freezing rain, is possible this evening and may result in hazardous driving conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-101-102- 280900- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester- 338 AM EST Wed Feb 27 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Snow developing late Thursday night may affect the Friday morning commute. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. PAZ060-061-103>106-280900- Berks-Lehigh-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 338 AM EST Wed Feb 27 2019 This Hazardous Weather Outlook is for east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Snow developing late Thursday night may affect the Friday morning commute. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-280900- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 338 AM EST Wed Feb 27 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.